Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 88, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 27, 2015, 6:59 PM EDT for 5 counties in South Carolina. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2015, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 27, 2015, 8:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Calhoun County, SC, Clarendon County, SC, Lee County, SC, Orangeburg County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 82 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:13 PM EDT | TSTM WND DMG | 2 N Sumter, SC | TREES DOWN HWY 521 AT MASON ROAD. TIME ESTIMATED BY RADAR. |
| Jun 27, 7:23 PM EDT | TSTM WND DMG | 1 Wsw East Sumter, SC | REPORTS OF MULTIPLE TREES DOWN ON VEHICLES ON PLOWDEN MILL ROAD. TIME ESTIMATED BY RADAR. |
| Jun 27, 7:40 PM EDT | TSTM WND DMG | 5 Ne Cameron, SC | TREE(S) IN ROADWAY AT SC HWY 33 AND SC HWY 6 BETWEEN CAMERON AND LONE STAR. TIME ESTIMATED. |
| Jun 27, 7:40 PM EDT | TSTM WND DMG | 8 N Elloree, SC | TREE(S) IN ROADWAY AT MCCORDS FERRY RD AND WEEKS LANDING RD NEAR LONE STAR. TIME ESTIMATED |
| Jun 27, 7:45 PM EDT | TSTM WND DMG | 5 N Elloree, SC | SCHP REPORTS TREES DOWN AT 3 BRIDGES RD AND MCCORDS FERRY RD (HWY 267), SOUTH OF LONE STAR. TIME ESTIMATED. |
| Jun 27, 8:05 PM EDT | TSTM WND DMG | Summerton, SC | TREES DOWN AT BINGLE POND ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
339
WUUS52 KCAE 272259
SVRCAE
SCC017-027-061-075-085-280000-
/O.NEW.KCAE.SV.W.0088.150627T2259Z-150628T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
659 PM EDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN CENTRAL SOUTH CAROLINA...
SOUTHEASTERN CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA...
CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA...
SUMTER COUNTY IN CENTRAL SOUTH CAROLINA...
NORTHEASTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 800 PM EDT
* AT 658 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
WEST OF BISHOPVILLE TO NEAR SUMTER TO ST. MATTHEWS...AND MOVING
EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SUMTER...MANNING...BISHOPVILLE...SOUTH SUMTER...ST. MATTHEWS...
SUMMERTON...MILLWOOD...OAKLAND...MULBERRY...TURBEVILLE...
MAYESVILLE...PINEWOOD...CAMERON...LYNCHBURG...PAXVILLE...SHILOH...
LAKEWOOD...DALZELL...OSWEGO AND CANE SAVANNAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3382 7992 3377 7999 3372 7997 3353 8009
3356 8093 3376 8068 3375 8061 3379 8060
3381 8061 3385 8057 3416 8049 3426 8043
3435 8019 3423 8011 3415 8015 3400 7990
3398 7990 3395 7998 3388 7994 3389 7988
TIME...MOT...LOC 2258Z 254DEG 37KT 3420 8041 3387 8049 3364 8078
$$1 follow-up statement
054
WWUS52 KCAE 272345
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
745 PM EDT SAT JUN 27 2015
SCC075-272348-
/O.CAN.KCAE.SV.W.0088.000000T0000Z-150628T0000Z/
ORANGEBURG SC-
745 PM EDT SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGEBURG COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3382 7992 3377 7999 3372 7997 3353 8009
3355 8053 3356 8054 3356 8070 3423 8011
3415 8015 3409 8008 3408 8003 3403 7997
3400 7990 3398 7990 3395 7998 3388 7994
3389 7988
TIME...MOT...LOC 2338Z 263DEG 28KT 3421 8011 3392 8010 3357 8064
$$
SCC017-027-061-085-280000-
/O.CON.KCAE.SV.W.0088.000000T0000Z-150628T0000Z/
LEE SC-CALHOUN SC-CLARENDON SC-SUMTER SC-
745 PM EDT SAT JUN 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN LEE...SOUTHEASTERN CALHOUN...CLARENDON AND CENTRAL
SUMTER COUNTIES...
AT 738 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR LAMAR
TO 11 MILES SOUTH OF CARTERSVILLE TO NEAR ELLOREE...MOVING EAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...MANNING...SUMMERTON...
TURBEVILLE...MAYESVILLE...PINEWOOD...LYNCHBURG...PAXVILLE...OSWEGO...AND
PRIVATEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3382 7992 3377 7999 3372 7997 3353 8009
3355 8053 3356 8054 3356 8070 3423 8011
3415 8015 3409 8008 3408 8003 3403 7997
3400 7990 3398 7990 3395 7998 3388 7994
3389 7988
TIME...MOT...LOC 2338Z 263DEG 28KT 3421 8011 3392 8010 3357 8064
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:24 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 27, 5:24 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 524 PM EDT SAT JUN 27 2015 .SYNOPSIS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR TONIGHT ASSOCIATED WITH A COLD FRONT MOVING INTO THE AREA. DRIER CONDITIONS WILL OCCUR BEHIND THE FRONT SUNDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... CONVERGENCE NEAR AND AHEAD OF THE COLD FRONT WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING. SHEAR AND INSTABILITY ENHANCED BY UPPER TROUGHING MOVING INTO THE AREA INDICATES STORM ORGANIZATION. THE MODELS DISPLAY A 30-KNOT H85 JET IN THE AREA WITH THE JET STRONGEST IN THE SOUTH PART OF THE FORECAST AREA. DAMAGING WIND AND VERY HEAVY DOWNPOURS MAY BE ASSOCIATED WITH ANY THUNDERSTORMS. PRECIPITABLE WATER AROUND 2 INCHES AND POSSIBLE STORM TRAINING INDICATES AN EXCESSIVE RAIN THREAT. THE COLD FRONT WILL MOVE THROUGH MOST OF THE REGION LATE TONIGHT. THE FRONT MAY STALL IN THE SOUTHEAST SECTION. THE THUNDERSTORM CHANCE SHOULD DIMINISH LATE TONIGHT BECAUSE OF PREVIOUS CONVECTION AND NOCTURNAL COOLING. LEANED TOWARD THE WARMER GUIDANCE TEMPERATURES TONIGHT BECAUSE OF CLOUDINESS AND MIXING ASSOCIATED WITH THE FRONT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... THE UPPER-LEVEL TROUGH WILL BE OVER THE AREA SUNDAY. THE SURFACE FRONT MAY LINGER IN THE SOUTHEAST MIDLANDS. MODEL SOUNDINGS SUGGEST DRYING ACROSS THE FORECAST AREA WITH A MID-LEVEL CAP...A FEW SHOWERS MAY DEVELOP IN THE EASTERN MIDLANDS BY AFTERNOON...BUT ONLY WIDELY SCATTERED. TEMPERATURES SHOULD BE SLIGHTLY COOLER...UPPER 80S NORTH TO AROUND 90 EAST. && .LONG TERM /MONDAY THROUGH SATURDAY/... MODELS CONTINUE TO BE IN GOOD AGREEMENT DE-AMPLIFYING THE UPPER TROUGH AND SHIFTING IT SLIGHTLY EAST BY MIDWEEK. INCREASING MOISTURE AND INSTABILITY TUESDAY THROUGH FRIDAY WILL INCREASE THE CHANCE FOR AFTERNOON AND EVENING CONVECTION. HIGHS WILL BE NEAR NORMAL THROUGH THE PERIOD...AROUND 90 MONDAY AND IN THE 90 TO 95 RANGE TUESDAY THROUGH FRIDAY. OVERNIGHT LOWS WILL BE IN THE UPPER 60S MONDAY NIGHT...MODERATING INTO THE MID 70S BY FRIDAY. RAIN CHANCES WILL BE 10 TO 15 PERCENT ON MONDAY...AROUND 20 PERCENT ON TUESDAY...THEN IN THE 25 TO 35 PERCENT RANGE WEDNESDAY THROUGH FRIDAY. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... EXPECT VFR CONDITIONS THROUGH MUCH OF THE PERIOD...BUT THERE WILL BE RESTRICTIONS IN SHOWERS AND THUNDERSTORMS AT TIMES. CONVERGENCE NEAR AND AHEAD OF THE COLD FRONT WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS DURING THE TAF PERIOD. THE HIGH-RESOLUTION MODELS AND RADAR TRENDS SUPPORT THE GREATER THUNDERSTORM COVERAGE DURING THE EVENING. SHEAR AND INSTABILITY ENHANCED BY UPPER TROUGHING MOVING INTO THE AREA INDICATES STORM ORGANIZATION. STRONG WIND AND VERY HEAVY DOWNPOURS MAY BE ASSOCIATED WITH ANY THUNDERSTORMS. THE NAM BUFKIT MOMENTUM-TRANSFER TOOL AND OBSERVATION TRENDS SUPPORT GENERAL WIND GUSTS AROUND 20 KNOTS INTO THE EVENING. OTHER THAN IN SHOWERS...INSTABILITY AND MIXING SHOULD LIMIT THE FOG THREAT. EXTENDED AVIATION OUTLOOK...SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY AND WEDNESDAY MAY BRING IFR OR MVFR CONDITIONS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Jun 27, 12:46 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1246 PM EDT SAT JUN 27 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 281700- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1246 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WIND...BUT LARGE HAIL AND EXCESSIVE RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
In the hours before
Local storm report, Jun 27, 6:21 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
621 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 S IRMO 34.09N 81.19W
06/27/2015 LEXINGTON SC NWS EMPLOYEE
TREE DOWN ON IRMO DR JUST NORTH OF LAKE
MURRAY BLVD. PEA SIZED HAIL AS WELL.
&&
DCMLocal storm report, Jun 27, 6:26 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
626 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 1 W SOUTH CONGAREE 33.91N 81.15W
06/27/2015 LEXINGTON SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN NEAR
RAMBLIN RD AND ELNORA DR
&&
JLLocal storm report, Jun 27, 6:29 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
629 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 SE MARTINEZ 33.50N 82.06W
06/27/2015 RICHMOND GA 911 CALL CENTER
TREE DOWN NEAR I-20 AND WARREN BRIDGE RD
OVERPASS. TIME ESTIMATED.
&&
DCMLocal storm report, Jun 27, 6:30 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
630 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG FORT GORDON 33.42N 82.14W
06/27/2015 RICHMOND GA 911 CALL CENTER
TRAFFIC LIGHTS AND LINES DOWN VICINITY GATE
#2. TIME ESTIMATED BY RADAR.
&&
DALocal storm report, Jun 27, 6:34 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
634 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST 10 SE JACKSON 33.25N 81.65W
06/27/2015 M60 MPH BARNWELL SC OTHER FEDERAL
SAVANNAH RIVER SITE WIND TOWER AT N AREA
MEASURED A PEAK WIND GUST OF 60 MPH IN THE
15 MINUTE PERIOD ENDING AT 615 PM. TOWER IS
200 FEET OFF THE GROUND.
&&
DCMLocal storm report, Jun 27, 6:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
637 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG 2 W LEXINGTON 33.99N 81.27W
06/27/2015 LEXINGTON SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN US 378 AT
WOODVINE DR
&&
JLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:00 PM EDT | Special Weather Statement | CAE | Lancaster | 45 min |
| Jun 27, 1:04 PM EDT | Special Weather Statement | CAE | Lexington | 56 min |
| Jun 27, 2:20 PM EDT | Special Weather Statement | CAE | Clarendon, Lee, Sumter | 55 min |
| Jun 27, 4:52 PM EDT | Special Weather Statement | CAE | Edgefield, Saluda | 38 min |
| Jun 27, 5:17 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 58 min |
| Jun 27, 5:30 PM EDT | Special Weather Statement | CAE | Lexington | 60 min |
| Jun 27, 5:42 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland | 33 min |
| Jun 27, 6:14 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Kershaw, Lee, Lexington, Orangeburg and 2 more | 61 min |
| Jun 27, 7:56 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 51 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.